MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123409P
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the catheter fell out of the patient, and there were bubbles on the silver ion sleeve.A customer reported the sutures on the securement wing had been removed, and new catheter was inserted to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: that the distal end of the cannula was cut and disengaged.The bubbles on the silver sleeve are a normal part of the function of the device when the silver has been dissolved.A functional evaluation found that which included submerging the catheter into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.Both extensions were tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut and disengaged cannula may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the catheter fell out of the patient after the sutures had been removed.And there were bubbles on the silver ion sleeve.The sutures on the securement wing had been removed as a protocol, and new catheter was inserted to resolve the issue.There was no patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7952781
Report Number3009211636-2018-00316
Device Sequence Number1381349
Product Code MSD
UDI-Device Identifier20884521157801
UDI-Public20884521157801
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model Number8888123409P
Device Catalogue Number8888123409P
Device Lot Number1801700137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR